Welcome! Log in or Register

Galpharm Paracetamol Caplets

  • image
£0.19 Best Offer by: superdrug.com See more offers
7 Reviews

Brand: Galpharm / Type: Pain Relief / Dosage Form: Caplets

  • Sort by:

    * Prices may differ from that shown

  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    7 Reviews
    Sort by:
    • More +
      10.09.2013 11:07
      Very helpful
      (Rating)
      1 Comment

      Advantages

      Disadvantages

      As good as any other paracetomol!

      ---Intro--- I try to avoid painkillers wherever possible, but sometimes it's not possible. My usual first port of call is Paracetomol, but when pain is worse I will also combine that with Ibuprofen. If it's worse still I'll take Co-codomol instead of the Paracetomol (you can't take both since Co-codomol contains Paracetomol). Today I am reviewing Galpharm Paracetomol Caplets...not a brand I'd noticed until fairly recently. ---Cost--- I believe I paid around 40p for this pack of 16 caplets. It's not as cheap as some (some are as little as 16p for 16 tablets!), but price very much depends upon where you're shopping. These were the cheapest available to me in my local shop, and I have bought them several times when I have needed painkillers and not had any in the house at the time! ---Packaging--- They come in a little card box which is a nice dark blue colour. On the front of the box it says what they are and that they're easy to swallow and provide effective pain relief. There is also Braille on the front. On the back there is information about what paracetomol is for (the relief of mild to moderate pain including headache, migraine, neuralgia etc etc), dosage instructions (one to two tablets up to four times a day for adults and those over 12 - half for children aged 6-12, and not for those under 6). ---Further Instructions--- Inside there is a more detailed instruction leaflet - what the medicine is for, information before taking them (such as if you're taking other medicines, information about pregnancy - it says to check, but you are able to take paracetomol while pregnant if necessary), more detailed information about how to take (DO NOT EXCEED THE STATED DOSE - this is vital as paracetomol overdose can be fatal and horrific, even in relatively small overdoses), possible side effects, storage instructions (nothing special) and further information. This is all very comprehensive, but I imagine most people won't need to read the whole thing due to familiarity with paracetomol. ---The caplets--- The caplets come in 2 blister packs each with 8 pills in. The 500mg paracetomol pills measure about 15mm by 7mm, and are rounded. They can easily be split in half if needed - might be easier to swallow for some. The caplets aren't sugar coated, but actually don't taste too bad if you accidentally catch it on your tongue. Personally I find them easy to swallow, but then I've never had a problem in that department. ---Do they work?--- I find that these work as effectively as any other paracetomol tablets, and the relief kicks in after about 20 minutes. This morning I woke up with awful period pains (just what you want when trying for a baby), and I took a couple of these, but also took a couple of Ibuprofen as the pain was bad. About 5 hours later when the pain was coming back (but not so bad), I just took a couple of these, and then the pain had gone completely - to be honest though I think I've just been 'lucky' this month (I'm trying to think positively and find some luck in admist the misery!) as normally I'd need something stronger to get rid of the pain. ---Finally--- These are good paracetomol caplets which work as well as any others. They can be a bit more expensive than supermarket's own brands, but they are not ridiculously priced like some brand names (I don't see the point in paying £s for the exact same active ingredient unless there is no other option) and if these are the cheapest available then I'll no doubt buy again. 4 out of 5 stars from me!

      Comments

      Login or register to add comments
      • More +
        15.05.2013 12:17
        Very helpful
        (Rating)
        1 Comment

        Advantages

        Disadvantages

        A great buy to keep in stock.

        These were purchased from Superdrug priced at 16p for a packet of 16. What can you get these days for 1p? Not even a penny chew (showing my age!). I don't have any sense of brand loyalty when it comes to staple pain killers so I had no hesitation in picking these up. I'm basically only interested in the active ingredient. So when that comes to paracetamol, I'm looking for 500mg paracetamol per tablet. There are three other ingredients listed in the information leaflet; these are E223, Magnesium stearate and Pregelatinised maize starch. I've read that the E223 can very rarely cause an allergic reaction, so if you have any concerns or tendency towards or known intolerances, these would need to be checked more thoroughly. This product is a dark blue box with PARACETAMOL in clear large white letters on the front, with a more difficult-to-read "500mg Caplets" written underneath in slightly smaller text. 500mg is the dosage I use as a 'norm' when I'm buying paracetamol, as personally I usually take 1000mg at a time, 2 tablets. The the dosage, warnings and other information is clear to read on the back, white text against the dark blue background. It advises you that these can be taken to treat mild to moderate pain, and goes onto list more or less every pain I can think of! ... Headache, migraine, neuralgia, toothache, sore throat, period pain, symptomatic relief of rheumatic and muscular aches and pains, sciatica, fibrositis, lumbago, joint swelling and stiffness, influenza, feverish colds and feverishness! Nope, I don't think there is much missing there!! There are dosage instructions on the back, but you are directed to read the enclosed leaflet carefully before use, as the usual list of warnings is not printed on the outer packaging for you to read at point of purchase. However, the patient leaflet inside is really thorough, covering what is it for, before you take it, when not to take it, how to take it, possible side effects and storing. The format of these is "caplet" - so about 1cm long little oval shaped tablets. They are smooth, without being 'coated' and are really small and so very easy to take with just one gulp of water each. Inside the pack they are sealed in two strips of 8 caplets, behind a foil which is very easy to break through without needin any force or threatening damage the tablets. I purchased these on Monday this week (May 2013) and they have an expiry date of December 2015. When I got back to look if they were on Dooyoo I saw the stated price as 99p, so I went back and stocked up on a couple more packs. I'm just about to go away for a few days with friends, so taking a couple of packets of these at this price I don't mind being the group medic!! They are nothing out of the ordinary from any 500mg paracetamol tablets, but at the same time, no reason not to snap up if they are being sold cheaply.

        Comments

        Login or register to add comments
        • More +
          03.04.2013 19:40
          Very helpful
          (Rating)

          Advantages

          Disadvantages

          Work just as well as more expensive brands

          I had never heard of Galpharm paracetamol tablets until about six months ago when I discovered them on a trip to Aldi. I don't shop at Aldi that often, which is probably why I hadn't come across this pain relief at first. Last time I bought a box of 16 of these tablets they cost me just over 30p, which is brilliant when you compare them to the likes of Anadin, or other branded painkillers. The ingredients contain nothing different at all to what you will find in a more expensive box of paracetamol tablets (i.e. 500mg of paracetamol) and they certainly don't work any less effectively. For this reason, I see no reason at all why I should want to pay more money for a branded product. These tablets are in a blister pack with silver foil, and it's simple and easy just pop out the required amount. I usually have to have two tablets as one does me no good at all. These are great for niggly tension headaches, for toothache, period pains and my usual backache. They are no good if my pain is particularly bad or for my horrible migraines. The tables are white in colour and gently oval in shape with no edges, so they are easy and comfortable to swallow with a glass of water. They are smooth on the tongue and don't get stuck in my throat. These tablets usually take about fifteen minutes to work for me personally, though obviously this depends on the level of pain I'm experiencing at the time. They cause me no side effects or irritation and they are suitable from the age of twelve years and upwards. The box contains all the usual warnings and precautions etc., and they work just as well as any other brand of paracetamol I've ever used. Great brand, great price, easy to find and I really recommend them.

          Comments

          Login or register to add comments
        • More +
          25.02.2013 14:12
          Very helpful
          (Rating)

          Advantages

          Disadvantages

          They work the same as any other brand, but are cheaper than some paracetamol

          I used to buy 'proper' paracetamol but now I like to buy supermarket paracetamol, ibuprofen and aspirin but I'm not always at the supermarket when I need to buy them. Galpharm seem to be the next cheapest up, I think I got these from Home Bargains last time and/or maybe Aldi. I've seen them in Newsagents too. Coming at a cost of 30pish for 16 caplets they are dearer than supermarket own, but real brands can be well over a pound for the same thing, the list of ingredients is identical- 500mg paracetamol per tablet. The paracetamol caplets come in a blue box containing 16 tablets in a foil push out blister pack. These are easy to pop out- good if you struggle (or are lazy like me) with those little white plastic tubs with child proof lids. Inside the box is an information leaflet with cautions and dosage instructions- ages 6-12 half to one caplet every four hours, age 12 plus one to two caplets every four hours with no more than eight in 24 hours. To be swallowed with water. The smooth white caplets are about a centimetre in length and are oval in shape making them easier to swallow than the round ones. They have a break line down the middle to allow for half a dose- for children etc Galpharm Paracetamol can be used for the relief of mild to moderate pain including headache, migraine, neuralgia, toothache, sore throat and dysmenorrhoea etc- the usual stuff. When I start getting a headache or feel stomach or backache coming I always try paracetamol first. It gets rid of average headache pain but is not very effective on migraine headaches. It's not strong enough on it's own for migraine so I will take it with aspirin or ibuprofen- though that's not a reflection on the product as the more expensive paracetamol have the same result. My occasional backache is eased a little with these but I find Ibuprofen works better for me on that type of pain. As with all painkillers they take about 20 minutes for me to feel the benefit and more often than not I don't need a repeat dose- unless it's a stubborn headache. I can feel them wearing off after a couple of hours and then have to wait until the four hours is up before I can take more. I always like to have paracetamol supplies in the house as I and only feel comfortable giving the kids this type of pain killers. Taken as the dosage instructions, paracetamol is said to be the safest thing to give them. 4 stars from me as they work the same as all the others dearer or cheaper, it would be 5 but supermarket ones are cheaper.

          Comments

          Login or register to add comments
        • More +
          20.02.2013 15:59
          Very helpful
          (Rating)
          1 Comment

          Advantages

          Disadvantages

          Just as good as the leading brand.

          I am not a fan of swallowing tablets, so when I get a headache it is a double problem for me and I put off taking tablets for as long as I possibly can. I don't waste my money on expensive pain killers as I believe the cheaper tablets are just as effective as the expensive leading brands but without the eye watering prices. I have been using the Galpharm 500mg Paracetamol Caplets for years; I usually buy three packs for a pound from the pound store in town. In each box you get 16 caplets, the caplets are separated into two blister packs of 8, which is quite handy as 8 is the maximum amount of caplets you are recommended to take in any 24 hour period. The caplets are torpedo shaped with an indent in the middle for snapping them in half, snapping them in half does not give two even doses and should only be used to aid swallowing. When I pop the caplets out of the blister pack I find them to be smooth, compact caplets that seem to have a coating on that stop them from being dusty. I find the caplets quite easy to swallow, and that is a major complement from me as I act like I am sword swallowing when I take tablets. Thanks to the coating on the caplets I get a couple of chances to swallow them before they start dissolving in my mouth. Once I have swallowed two caplets with a glass of water I find that they start to get to work within 20 minutes and within an hour I am usually headache free. I have also taken these for dental pain (combined with Ibuprofen) and to relieve the symptoms of a cold (combined with an anti-histamine) when taking Paracetamol it is always best to check if other tablets you are taking contain Paracetamol as too much can be dangerous. As with all medications the Galpharm 500mg Paracetamol Caplets come with the usual advice sheet, it is best to read the advice sheet if you have never taken Paracetamol before and to always keep it handy to refer to in case of side effects or accidental overdose. In conclusion I find these Paracetamol caplets to be very effective for pain relief and you won't find me handing over money for more expensive tablets that do the same job. Thank you for reading xx

          Comments

          Login or register to add comments
          • More +
            28.01.2013 16:45
            Very helpful
            (Rating)
            2 Comments

            Advantages

            Disadvantages

            Why pay more when it does the job?

            I am one of those people who will avoid medication whenever possible, and I would rather trudge through the day with a headache and hope it gets betters than take a tablet. I put this down to the fact that I struggle to swallow tablets. Recently, I have been getting bad headaches and I think this could be down to the cold weather. I decided that I needed to start carrying some paracetamol in my bag for in case I ever need them. I can't say I'm specific to a certain brand, so I like to just purchase the cheapest packet I can find, and this is why I purchased these paracetamol from the brand Galpharm. I paid around 30p for these from Bodycare. These are difficult to get hold of in well known drugstores, but I often see them in cheaper, bargain stores such as Wilkinsons, Savers and similar stores. The price is excellent, so I like to grab a few boxes at once. When compared to more well known brands of paracetamol, this is just a fraction of the price, so what is the point in paying more if it does the job? Paracetamol tablets can be taken for a variety of pains. As I earlier stated, I like to take mine for headaches and migraines. This is just me personally. However, these tablets are great for people who are suffering from sore throats, toothache and various other mild to moderate pains. Obviously if you are in considerable pain, I would recommend something stronger, as these are only suitable for milder pains. As these are cheaper tablets, they just come in a pretty basic blue box. You get 16 caplets in a box which is good as it works out at about 2p per caplet. Something that attracted me to this brand was that it claimed these tablets were easy to swallow. The tablets are fairly small which makes it better for those who have difficulty swallowing tablets such as me. Another thing I have found effective with these is that you can easily snap the tablet into two. This makes it easier to swallow, and also better for when giving to children. As always, be careful when taking paracetamol as you should only have one to two caplets every four hours, and you must not take more than four doses in 24 hours. If you are wanting to give these tablets to children aged between 6 and 12, only give them half a caplet or one every four hours. These are not recommended for children under the age of six. I like to take two caplets at a time, and if the pain persists take some more later on in the day. I would recommend taking two as it will kick in twice as quickly and work much better. I only use these for mild pains such as headaches, and I have noticed that my headaches are eliminated quickly with these tablets. I have tried some cheap paracetamol in the past and not been pleased, however this is a great budget alternative to branded paracetamol. Within about half an hour of taking these, I definitely start to notice pain eliminating which is good. I don't find that two caplets is enough to combat migraines or strong headaches, but throughout the day when I take more it does make it much more bearable. The effectiveness of these tablets are great, and as they are easy to swallow they are great for children too. Overall, I would really recommend the Galpharm Paracetamol caplets. They are cheap, effective and easy to swallow - which is everything I look for when buying pain relief tablets. I have previously paid well over £1.00 for branded paracetamol, whereas I could get three packs of these alternatively. Why pay more? Thanks for reading and hope it helps.

            Comments

            Login or register to add comments
            • More +
              12.04.2012 12:28
              Very helpful
              (Rating)

              Advantages

              Disadvantages

              A decent, cheap buy!

              Just now I have grabbed two of these paracetamols. Sadly for me whenever I have an alcoholic drink I get a monster of a hangover the next day and these were actually the ones I grabbed out of my huge medicine cabinet first as I keep quite a few boxes around my flat due to suffering not only with the occasional hangover but general aches and pains and stress related headaches! I bought my box of 16 caplets in my local saver store though they are available in places like Wilkinsons too and I paid about 25p for my box which in my opinion is a very good price for not only caplets but for a dose of 500mg as well as some more expensive ones I have purchased in the past only offer me a 300mg dose which isn't so effective for me. The Packaging: These caplets come in a dark blue square box with stand out white writing all over it and on the front of the box we are told that they are indeed Galpharm Paracetamol 500mg caplets and that they are easy to swallow and offer effective pain relief and of course that there are 16 caplets in the box and a small picture of the caplets are shown. On the abck of the box other information listed includes being told what they can be used for, dosage advice is given as are warnings and contact details for the manufacturer are given. Inside the box you get two white plastic and foil backed trays to which the caplets are easy to pop out of said packaging and each of the trays is clearly labelled as to what the medication is. There is also a small leaflet within the box again stating what is on the box plus a few more warnings and so on. The caplets: First off we should look at what ailments these are meant to help with! Well these are like most other paracetamols and should offer relief for mild to moderate pain such as headaches, migraines, nauralgia, toothaches, sore throats, period pain, sciatica, fibrositis, lumbago, joint swelling and stiffness, influenza, feverish colds and feverishness in general. Like I stated earlier I take them for a hangover and for headaches in the main though do take them for period pains and general backache and stiffness from time time to time as well. The caplets are small, hard and white and for people over 12 years old and the dose is one or two caplets with a drink up to 4 times a day if required and for children 6-12 years old they can have half to one caplet up to four times a day if needed and these are not suitable for children under 6 years of age. Taking them is simple. I always take them with a big glug of water and they really arnt all that big in size so I have no issues doing this. They leave no after taste providing you take a good drink with them and thats it job done! So Are They Are Any Good?: Well as promised on the box these do help with mild to moderate pain. I find these useful to take at the onset of headaches though not migraines and these are ok for a hangover though it usually takes me two doses to totally irridacate the pain and not just a couple of tablets. I don't find these to help with any of my joint or back problems at all though and again if I take these at the onset of period pain then they can help and then I simply tke them every 4 hours however on really bad cramps they do nothing for me at all. All in all these are simply ok. They are not a let down for my mild pains or the onset of them but for ongoing issues such as my bad back they don't do a thing for me saldy. However I will always get a box of these in just for my headaches if for nothing else as they are cheap, easy to swallow and usually effective enough for me!

              Comments

              Login or register to add comments